MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-LWS-SC
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "repeated helium loss 2 alarms.No blood noted in driveline.Alarms occurringevery 30s-1min.Leak test conducted and iab failed.Suspected abrasion".The iab was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).Returned for investigation was a 40cc 8fr fiberoptix ultra (sc) intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the one-way valve was tethered to the short driveline tubing.The supplied 40cc driveline tubing was noted connected to the short driveline tubing.The bladder was fully unwrapped.The iabc central lumen was noted broken within the flex-tip assembly area at approximately 5.3cm from the iabc distal tip.Bends to the iabc central lumen were noted at approximately 10.1cm and 72cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sam-ple.No obvious blood was noted within the helium pathway.The fos cable was visually inspected; no damage or abnormalities were noted.The fos (sc) connector was examined.The fos white connector was properly seated in the blue clamshell housing.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The fos (sc) connector was connected to the iabp and the iabp zeroed the iabc.The pump status displayed "ok" indicating the fiber is fully intact.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation.The results are consistent with the previously noted broken central lumen.The iabc was leak tested using the lt-l-015 in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc distal tip and iabc luer end.Furthermore, an external leak was immediately detected from the bifurcate around the fos adhesive.The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed broken central lumen.Upon microscopic inspection, an external leak occurred from the fos adhesive bond at the bifurcate.The iabc was leak tested again with the iabc distal tip and iabc luer end blocked off; no additional leaks were detected.No blood was noted within the iabc helium pathway upon receipt of the sample, which indicates the damage to the iabc central lumen may have occurred after the iabc removal/during the return shipment.The external leak noted from the fos adhesive bond at the bifurcate most likely caused the reported complaint.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire could not advance at approximately 5.3cm from the iabc distal tip, which is the location of the previously not-ed broken central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire could not advance at approximately 77.5cm from the iabc luer, which is the location of the previously noted broken central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for the "repeated helium loss 2 alarms" is confirmed.During the investigation, an external helium leak was confirmed from the iabc bifurcate fos adhesive.Based on a re-view of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the leak at the bifurcate fos adhesive.The probable root cause of the bifurcate fos adhesive leak is manufacturing related.A corrective and preventive action (capa) has been initiated to further investigate the issue.

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22169014
Report Number3010532612-2025-00502
Device Sequence Number15755323
Product Code DSP
UDI-Device Identifier00801902007247
UDI-Public(01)00801902007247(11)250110(17)261231(10)18F25A0017(21)
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-05840-LWS-SC
Device Lot Number18F25A0017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale